Alert archive / Montana / High Wind Watches in 2011
High Wind Watch 23, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Nov 13, 2011, 4:07 AM MST. It took effect at Nov 13, 2011, 5:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 13, 2011, 4:07 AM MST (11:07 UTC)
- In effect from
- Nov 13, 2011, 5:00 PM MST
- Expired
- Nov 13, 2011, 8:54 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
873 WWUS75 KTFX 131107 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 407 AM MST SUN NOV 13 2011 MTZ009-048-132200- /O.EXT.KTFX.HW.W.0042.000000T0000Z-111115T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 407 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 5 PM MST MONDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH MONDAY. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND SPEEDS ARE NOT STRONG...BUT OVERALL THE POTENTIAL FOR WIND GUSTS OVER 60 MPH TODAY THROUGH MONDAY IS HIGH. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH. GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS U.S. 89. IN THE MOUNTAINS... STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY IMPACT TRAVELERS ON HIGHWAY 2 OVER MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-132200- /O.CON.KTFX.HW.W.0042.000000T0000Z-111114T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... ROGERS PASS 407 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED ACROSS SOUTHERN LEWIS AND CLARK COUNTY THROUGH TODAY. THE MOST FAVORED AREA TO RECEIVE THE STRONG WINDS WILL BE AREAS NEAR SILVER CITY AND MARYSVILLE. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND SPEEDS ARE NOT STRONG. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH. GUSTS NEAR 65 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS I-15. IN THE MOUNTAINS... STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY IMPACT TRAVELERS OVER MACDONALD PASS AND ROGERS PASS. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ012-050-051-132200- /O.NEW.KTFX.HW.A.0023.111114T0000Z-111115T0000Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS...STANFORD... JUDITH GAP...LEWISTOWN...LEWISTOWN DIVIDE 407 AM MST SUN NOV 13 2011 ...HIGH WIND WATCH IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THIS AFTERNOON THROUGH MONDAY AFTERNOON. * TIMING AND MAIN IMPACT: STRONG WINDS ARE POSSIBLE STARTING EARLY THIS EVENING AND CONTINUING THROUGH MONDAY OVER PORTIONS OF CENTRAL MONTANA. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 65 MPH ARE POSSIBLE NEAR RIDGE TOPS. * LOCATIONS AFFECTED INCLUDE: STANFORD...JUDITH GAP...LEWISTOWN AND GREAT FALLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
454 WWUS75 KTFX 131554 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 854 AM MST SUN NOV 13 2011 MTZ012-050-051-140600- /O.UPG.KTFX.HW.A.0023.111114T0000Z-111115T0000Z/ /O.EXB.KTFX.HW.W.0042.111113T1600Z-111115T0000Z/ CASCADE-JUDITH BASIN-FERGUS- INCLUDING THE FOLLOWING LOCATIONS...GREAT FALLS... KINGS HILL PASS...STANFORD...JUDITH GAP...LEWISTOWN... LEWISTOWN DIVIDE 854 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP STARTING THIS MORNING AND CONTINUING THROUGH MONDAY OVER PORTIONS OF CENTRAL MONTANA. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 65 MPH ARE POSSIBLE NEAR RIDGE TOPS. * LOCATIONS AFFECTED INCLUDE: STANFORD...JUDITH GAP...LEWISTOWN AND GREAT FALLS. * TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS INTERSTATE 15. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ013-049-140600- /O.EXB.KTFX.HW.W.0042.111113T1600Z-111115T0000Z/ CHOUTEAU-EASTERN TETON- INCLUDING THE FOLLOWING LOCATIONS...BIG SANDY...FORT BENTON... FAIRFIELD 854 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST MONDAY... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP STARTING THIS MORNING AND CONTINUING THROUGH MONDAY OVER PORTIONS OF CENTRAL MONTANA. * WINDS: SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH ARE POSSIBLE. ISOLATED GUSTS NEAR 65 MPH ARE POSSIBLE NEAR RIDGE TOPS. * OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS INTERSTATE 15 AND U.S. 87. * LOCATIONS AFFECTED INCLUDE: FAIRFIELD... PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ009-140600- /O.CON.KTFX.HW.W.0042.000000T0000Z-111115T0000Z/ NORTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS 854 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH MONDAY. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND SPEEDS ARE NOT STRONG...BUT OVERALL THE POTENTIAL FOR WIND GUSTS OVER 60 MPH TODAY THROUGH MONDAY IS HIGH. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH. GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS U.S. 89. IN THE MOUNTAINS... STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY IMPACT TRAVELERS ON HIGHWAY 2 OVER MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ014-140000- /O.CON.KTFX.HW.W.0042.000000T0000Z-111114T0000Z/ CENTRAL AND SOUTHERN LEWIS AND CLARK- INCLUDING THE FOLLOWING LOCATIONS...FLESHER PASS...HELENA... ROGERS PASS 854 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED ACROSS SOUTHERN LEWIS AND CLARK COUNTY THROUGH TODAY. THE MOST FAVORED AREA TO RECEIVE THE STRONG WINDS WILL BE AREAS NEAR SILVER CITY AND MARYSVILLE. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND SPEEDS ARE NOT STRONG. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS NEAR 60 MPH.GUSTS NEAR 65 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS INTERSTATE 15. IN THE MOUNTAINS... STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY IMPACT TRAVELERS OVER MACDONALD PASS AND ROGERS PASS. * LOCATIONS AFFECTED INCLUDE: FLESHER PASS...HELENA AND ROGERS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ MTZ048-140600- /O.CON.KTFX.HW.W.0042.000000T0000Z-111115T0000Z/ SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU 854 AM MST SUN NOV 13 2011 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST MONDAY. * TIMING AND MAIN IMPACT: PERIODS OF STRONG WINDS ARE EXPECTED ALONG THE ROCKY MOUNTAIN FRONT AND ADJACENT PLAINS THROUGH MONDAY. THERE WILL BE SHORT PERIODS OF TIME IN WHICH WIND SPEEDS ARE NOT STRONG...BUT OVERALL THE POTENTIAL FOR WIND GUSTS OVER 60 MPH TODAY THROUGH MONDAY IS HIGH. * WINDS: EXPECT WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 65 MPH. GUSTS IN EXCESS OF 80 MPH ARE POSSIBLE THROUGH FAVORED MOUNTAIN PASSES AND CANYONS. * OTHER IMPACTS: TRAVELERS WITH HIGH PROFILE VEHICLES SHOULD USE EXTREME CAUTION WHILE TRAVELING...ESPECIALLY ON NORTH TO SOUTH ORIENTED HIGHWAYS SUCH AS U.S. 89. IN THE MOUNTAINS... STRONG WINDS MAY CREATE AREAS OF BLOWING AND DRIFTING SNOW ALONG WITH REDUCED VISIBILITIES...AND THIS MAY SPECIFICALLY IMPACT TRAVELERS ON HIGHWAY 2 OVER MARIAS PASS. * LOCATIONS AFFECTED INCLUDE: BROWNING AND MARIAS PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Nov 12, 10:35 PM MST, 5 hours 32 minutes earlier.
Area forecast discussion, Nov 12, 10:35 PM MST, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 1035 PM MST SAT NOV 12 2011 .UPDATE... A STRONG UPPER LEVEL JET WITH A LONG FETCH OUT INTO THE CENTRAL PACIFIC CAN BE SEEN ON SATELLITE IMAGERY THIS EVENING NOSING INTO THE NORTHERN ROCKIES AND THIS FEATURE WILL LIKELY HAVE AN IMPACT ON THE AREAS WEATHER THROUGH EARLY NEXT WEEK. AN UPPER LEVEL SHORTWAVE TROUGH IS ALSO NOTED ACROSS SOUTHERN BC THIS EVENING AND THIS FEATURE WILL RACE SE ACROSS THE NORTHERN ROCKIES AND MT LATER TONIGHT THROUGH SUNDAY. SURFACE PRESSURE IS LOWERING EAST OF THE ROCKIES AND THIS IN COMBINATION WITH INCREASING FLOW ALOFT IS ALREADY BRINGING A SHARP INCREASE IN WIND GUSTS ALONG THE ROCKY MTN FRONT...SO HAVE UPDATED THE HIGH WIND WARNING TO HASTEN THE START TIME. LATEST MODEL DATA SUGGEST WINDS IN EXCESS OF 50KTS WILL LIKELY EXTEND FURTHER SOUTH AS WELL WITH AFTERNOON MIXING ON SUNDAY LIKELY BRINGING STRONG WINDS EVEN TO THE HELENA VALLEY AND HAVE EXTENDED THE WIND WARNING INTO COVER ALL OF LEWIS AND CLARK COUNTY ALONG AND EAST OF THE DIVIDE. WITH THE UPPER LEVEL JET SITUATED OVER THE REGION THROUGH THE NEXT SEVERAL DAYS THERE WILL LIKELY BE SEVERAL PERIODS OF INCREASED WINDS AND HIGH WIND HIGHLIGHTS MAY NEED TO BE EXTENDED/EXPANDED WITH FUTURE UPDATES. HOENISCH && .AVIATION... UPDATED 0535Z. A STRONG AND MOIST NORTHWESTERLY FLOW ALOFT WILL PREVAIL ACROSS THE REGION THROUGH SUNDAY EVENING. PERSISTENT DOWNSLOPE PRESSURE GRADIENTS WILL ALLOW GUSTY WEST TO SOUTHWEST WINDS TO CONTINUE ACROSS THE FORECAST AREA THIS PERIOD. BROKEN TO OVERCAST MID LEVEL CLOUDS ARE EXPECTED ALONG WITH SCATTERED SNOW SHOWERS AT TIMES. VFR CONDITIONS WILL PREVAIL WITH AREAS IFR/MVFR IN PRECIPITATION. MOUNTAINS WILL BE OBSCURED. MPJ && .PREV DISCUSSION... /ISSUED 435 PM MST SAT NOV 12 2011/ THIS EVENING THROUGH MONDAY EVENING...UPPER LEVEL TROF THAT MOVED ACROSS THE FORECAST AREA EARLIER TODAY IS NOW IN SOUTH CENTRAL AND ERN MT. OTHER THAN A FEW SCATTERED SNOW SHOWERS OVER THE SOUTHWEST MTNS AND THE ROCKY MTN FRONT...SNOW HAS PRETTY MUCH ENDED ACROSS THE REGION SO HAVE CANCELED ALL WINTER WEATHER ADVISORIES. HOWEVER OUR BREAK FROM THE ACTIVE WEATHER WILL BE SHORT-LIVED AS THE NEXT SYSTEM IS ALREADY INTO CENTRAL WASHINGTON WITH THE LEADING EDGE OF ITS MOISTURE PUSHING STEADILY INTO WESTERN MT. PERSISTENT NORTHWEST FLOW ALOFT WILL BRING THE SYSTEM EAST OF THE CONTINENTAL DIVIDE TOMORROW MORNING WITH ANOTHER ROUND OF SNOWSHOWERS PRIMARILY OVER CENTRAL AND SOUTHWEST COUNTIES. THE GRADIENT BETWEEN THE UPPER TROF AND THE LARGE HIGH PRESSURE RIDGE OFF THE PACIFIC COAST WILL ALSO BRING HIGH WINDS TO THE ROCKY MTN FRONT AND ADJACENT PLAINS SO HAVE ISSUED A HIGH WIND WARNING FOR THAT LOCATION BEGINNING AT 11 PM AND LASTING THRU THE DAYTIME HOURS ON SUNDAY. THE PARADE OF WINTER TYPE SYSTEMS CONTINUES ON MONDAY AS ANOTHER SHORTWAVE TROF DROPS IN QUICKLY FROM BRITISH COLUMBIA. FORECAST MODELS ARE INDICATING THIS ONE MAY A BIT MORE ASSOCIATED MOISTURE AND A COOLER AIRMASS...PROVIDING A BETTER CHANCE FOR SNOW OVER MUCH OF THE REGION. RIGHT NOW ACCUMULATIONS STILL LOOK ON THE LIGHT SIDE...1-3 INCHES IN THE VALLEYS/3-6 INCHES IN THE MTNS. TEMPERATURES TOMORROW WILL BE SIMILAR TO TODAY...MID 30S TO LOW 40S BUT COOL BY ABOUT 5-8 DEGREES ON MONDAY. WARANAUSKAS MONDAY NIGHT THROUGH SATURDAY...UNSETTLED WEATHER WILL CONTINUE THROUGH THE MEDIUM RANGE PERIOD. SCATTERED SNOW SHOWERS ON TUESDAY WILL DECREASE IN AREAL COVERAGE ON WEDNESDAY. BOTH THE GFS AND EUROPEAN MODELS DEVELOP AN UPPER RIDGE OVER THE AREA WEDNESDAY AFTERNOON BUT THE GFS HAS LESS AMPLITUDE OF THE RIDGE THAN DOES THE EUROPEAN MODEL. BY THURSDAY...AN UPPER TROF DIGGING ALONG THE WEST COAST WILL CAUSE A SOUTHWEST FLOW ALOFT TO BRING MOISTURE AND INSTABILITY TO THE AREA AND THE POSSIBILITY OF ISOLATED RAIN AND/OR SNOW SHOWERS. AN INCREASING SOUTHWEST FLOW ALOFT ON FRIDAY WILL SET UP AN OVERRUNNING SITUATION WITH SCATTERED SNOW DEVELOPING. THE BROAD UPPER TROF MOVES TO THE PACIFIC NORTHWEST ON SATURDAY. THE OVERRUNNING SOUTHWEST FLOW ALOFT WILL INTERACT WITH A SURFACE COLD FRONT MOVING SOUTH OUT OF CANADA ON SATURDAY RESULTING IN SCATTERED SNOW DEVELOPING OVER MOST OF THE COUNTY WARNING AREA. TEMPERATURES WILL REMAIN BELOW SEASONAL AVERAGES WITH AFTERNOON HIGH TEMPERATURES BY THE END OF THE PERIOD LIKELY IN THE TEENS. && .PRELIMINARY POINT TEMPS/POPS... GTF 29 43 29 35 / 20 20 50 50 CTB 27 41 26 33 / 20 20 50 50 HLN 26 42 25 36 / 30 40 50 50 BZN 21 41 21 35 / 30 30 50 50 WEY 12 30 13 28 / 80 60 40 60 DLN 20 38 18 35 / 30 50 50 50 HVR 29 45 27 36 / 10 20 50 40 LWT 27 41 26 34 / 20 20 30 50 && .TFX WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 5 PM MST SUNDAY CENTRAL AND SOUTHERN LEWIS AND CLARK...NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT. && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 12, 8:50 PM MST, 7 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 850 PM MST SAT NOV 12 2011 MTZ008-010>013-015-044>047-049>055-140400- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 850 PM MST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER TONIGHT IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY WINDY CONDITIONS WILL DEVELOP SUNDAY AND PERSIST THROUGH MONDAY. ANOTHER WEATHER SYSTEM IN AN UNSETTLED NORTHWEST FLOW ALOFT WILL BRING A CHANCE FOR LIGHT SNOW ON MONDAY. A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION LATE NEXT WEEK WITH INCREASING CHANCES FOR SNOW NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED. MTZ009-014-048-140400- NORTHERN ROCKY MOUNTAIN FRONT- CENTRAL AND SOUTHERN LEWIS AND CLARK- SOUTHERN ROCKY MOUNTAIN FRONT- 850 PM MST SAT NOV 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...TONIGHT A HIGH WINDS WARNING IS IN EFFECT THROUGH SUNDAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HIGH WIND WARNING REMAINS IN EFFECT THROUGH SUNDAY AND VERY WINDY CONDITIONS MAY PERSIST THROUGH MONDAY. ANOTHER WEATHER SYSTEM IN AN UNSETTLED NORTHWEST FLOW ALOFT WILL BRING A CHANCE FOR LIGHT SNOW ON MONDAY. A MUCH COLDER AIRMASS WILL MOVE INTO THE REGION LATE NEXT WEEK WITH INCREASING CHANCES FOR SNOW NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED FOR TONIGHT THROUGH SUNDAY. REPORTS OF STRONG WINDS OR WIND DAMAGE WOULD BE GREATLY APPRECIATED.
In the hours before
Local storm report, Nov 12, 10:33 PM MST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1033 PM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 PM NON-TSTM WND GST 14 W BYNUM 47.98N 112.61W
11/11/2011 M62 MPH TETON MT MESONET
62 MPH WIND GUST AT THE DELLWO MSCN SITE...DELAYED
REPORT.
&&
BRUSDALocal storm report, Nov 12, 10:43 PM MST, 5 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1043 PM MST SAT NOV 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM NON-TSTM WND GST 5 S CASCADE 47.20N 111.70W
11/12/2011 M55 MPH CASCADE MT TRAINED SPOTTER
55 MPH PEAK GUST.
&&
BRUSDANearby
High Wind Watches in Montana, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.